World Library  

Add to Book Shelf
Flag as Inappropriate
Email this Book

Two-dimensional Mhd Model of the Reconnection Diffusion Region : Volume 9, Issue 2 (30/11/-0001)

By Erkaev, N. V.

Click here to view

Book Id: WPLBN0004020012
Format Type: PDF Article :
File Size: Pages 8
Reproduction Date: 2015

Title: Two-dimensional Mhd Model of the Reconnection Diffusion Region : Volume 9, Issue 2 (30/11/-0001)  
Author: Erkaev, N. V.
Volume: Vol. 9, Issue 2
Language: English
Subject: Science, Nonlinear, Processes
Collections: Periodicals: Journal and Magazine Collection, Copernicus GmbH
Publication Date:
Publisher: Copernicus Gmbh, Göttingen, Germany
Member Page: Copernicus Publications


APA MLA Chicago

Biernat, H. K., Semenov, V. S., & Erkaev, N. V. (-0001). Two-dimensional Mhd Model of the Reconnection Diffusion Region : Volume 9, Issue 2 (30/11/-0001). Retrieved from

Description: Institute of Computational Modelling, Russian Academy of Sciences, Krasnoyarsk, 660036, Russia. Magnetic reconnection is an important process providing a fast conversion of magnetic energy into thermal and kinetic plasma energy. In this concern, a key problem is that of the resistive diffusion region where the reconnection process is initiated. In this paper, the diffusion region is associated with a nonuniform conductivity localized to a small region. The nonsteady resistive incompressible MHD equations are solved numerically for the case of symmetric reconnection of antiparallel magnetic fields. A Petschek type steady-state solution is obtained as a result of time relaxation of the reconnection layer structure from an arbitrary initial stage. The structure of the diffusion region is studied for various ratios of maximum and minimum values of the plasma resistivity. The effective length of the diffusion region and the reconnection rate are determined as functions of the length scale and the maximum of the resistivity. For sufficiently small length scale of the resistivity, the reconnection rate is shown to be consistent with Petschek's formula. By increasing the resistivity length scale and decreasing the resistivity maximum, the reconnection layer tends to be wider, and correspondingly, the reconnection rate tends to be more consistent with that of the Parker-Sweet regime.

Two-dimensional MHD model of the reconnection diffusion region


Click To View

Additional Books

  • Approximate Asymptotic Integration of a ... (by )
  • Dispersion of Aerosol Particles in the F... (by )
  • Ion Acceleration by Parallel Propagating... (by )
  • Bifurcation Analysis of a Paradigmatic M... (by )
  • Flux-gradient Relationship for Turbulent... (by )
  • Preface Nonlinear Plasma Waves in Space ... (by )
  • Model Error Estimation in Ensemble Data ... (by )
  • Modelling of Large-scale Structures Aris... (by )
  • Editorial : Volume 8, Issue 4/5 (30/11/-... (by )
  • Multifractal Earth Topography : Volume 1... (by )
  • Optimal Localized Observations for Advan... (by )
  • Using Adjoint Sensitivity as a Local Str... (by )
Scroll Left
Scroll Right


Copyright © World Library Foundation. All rights reserved. eBooks from Hawaii eBook Library are sponsored by the World Library Foundation,
a 501c(4) Member's Support Non-Profit Organization, and is NOT affiliated with any governmental agency or department.